Clinicopathological Challenge: A Rapidly Progressive Bullous Ulcer in a Patient Receiving Gilteritinib.
Lenique K Huggins, Rachel G Collins, Matthew H Friedland et al.
✦ AI-curated · Sources linked
Case in brief
An 80-year-old woman with therapy-related acute myeloid leukemia developed a painful violaceous papulonodule on her right shin five months after starting gilteritinib. It rapidly progressed to a hemorrhagic bullous ulcer. Biopsy showed a deep neutrophilic infiltrate, and infectious studies were negative, supporting bullous pyoderma gangrenosum associated with the FLT3 inhibitor. The lesion improved after gilteritinib was discontinued and she received a 12-week corticosteroid taper.
What made this case unusual
The delayed-onset bullous and ulcerative presentation broadens the reported spectrum of FLT3 inhibitor-associated neutrophilic dermatoses beyond Sweet syndrome.
Diagnostic / clinical pearl
In a patient receiving gilteritinib, a rapidly progressive bullous ulcer with a deep neutrophilic infiltrate and negative infectious workup should prompt consideration of bullous pyoderma gangrenosum.